Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 204, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 22, 2008, 6:19 PM MDT for Garden County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 6:19 PM MDT (00:19 UTC)
- Expired
- Jun 22, 2008, 7:00 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Garden County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 230018 SVRLBF NEC069-230100- /O.NEW.KLBF.SV.W.0204.080623T0019Z-080623T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 619 PM MDT SUN JUN 22 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF OSHKOSH... * UNTIL 700 PM MDT * AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF OSHKOSH...AND MOVING EAST AT 13 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OSHKOSH BY 645 PM MDT... BLUEWATER BATTLEFIELD STATE HISTORICAL PARK AND 9 MILES NORTHWEST OF LEWELLEN BY 700 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4174 10208 4125 10210 4132 10258 4168 10258 TIME...MOT...LOC 0019Z 290DEG 11KT 4147 10242 $$ BUTTLER
3 follow-up statements
000 WWUS53 KLBF 230024 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 724 PM CDT SUN JUN 22 2008 NEC069-230100- /O.CON.KLBF.SV.W.0204.000000T0000Z-080623T0100Z/ GARDEN NE- 624 PM MDT SUN JUN 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR CENTRAL GARDEN COUNTY... AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR HIGHWAY 26 MILE MARKER 100...OR 7 MILES NORTHWEST OF OSHKOSH...MOVING EAST AT 14 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OSHKOSH BY 645 PM MDT... BLUEWATER BATTLEFIELD STATE HISTORICAL PARK BY 700 PM MDT... LAT...LON 4174 10208 4125 10210 4132 10258 4168 10258 TIME...MOT...LOC 0024Z 289DEG 12KT 4149 10240 $$ BUTTLER
000 WWUS53 KLBF 230039 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 738 PM CDT SUN JUN 22 2008 NEC069-230100- /O.CON.KLBF.SV.W.0204.000000T0000Z-080623T0100Z/ GARDEN NE- 638 PM MDT SUN JUN 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR CENTRAL GARDEN COUNTY... AT 632 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR HIGHWAY 26 MILE MARKER 100...OR 8 MILES NORTHWEST OF OSHKOSH...MOVING EAST AT 7 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF OSHKOSH AND 6 MILES SOUTH OF DOGTOWN FLATS BY 700 PM MDT... LAT...LON 4174 10208 4125 10210 4132 10258 4168 10258 TIME...MOT...LOC 0038Z 283DEG 6KT 4150 10243 $$ BUTTLER
000 WWUS53 KLBF 230058 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 757 PM CDT SUN JUN 22 2008 NEC069-230107- /O.EXP.KLBF.SV.W.0204.000000T0000Z-080623T0100Z/ GARDEN NE- 657 PM MDT SUN JUN 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARDEN COUNTY WILL EXPIRE AT 700 PM MDT... THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED CONSIDERABLY AND NO LONGER POSED A SEVERE WEATHER THREAT. IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4174 10208 4125 10210 4132 10258 4168 10258 TIME...MOT...LOC 0057Z 283DEG 6KT 4149 10239 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:50 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 22, 2:50 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT SUN JUN 22 2008 .SYNOPSIS... SURFACE ANALYSIS INDICATING WEAK SFC FLOW AND A SURGE OF DRIER AIR EXTENDING FROM NERN CO INTO THE SANDHILLS. SOME HINT OF A WEAK WARM FRONT FROM SERN NE THRU THE PANHANDLE INTO NWRN WY. MSAS INDICATING SOME WEAK CONV ALONG THIS FEATURE AS WELL. SOME AC/-SHRA INDICATED ON KLNX AND 11-3.9U SAT PICS...LIKELY ASSOCIATED WITH WEAK MID LEVEL FGEN IN STEEPER LAPSE RATES...THOUGH ORGANIZATION IS LACKING AT THE MOMENT. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... FAIRLY POTENT SHORT WAVE MOVING THROUGH SOUTH CENTRAL WYOMING AND NCTRL CO...TRIGGERING TSRA. MID LEVEL TEMPERATURES AT H5 WARM FROM ABOUT 13C AT 12Z THIS MORNING TO 11C BY 00Z. MODERATE INSTABILITY...APPROACH OF RIGHT ENTRANCE REGION OF UPPER JET IN THE DAKOTAS AND EXISTENCE OF SURFACE BOUNDARY FROM THE SRN PNHDLE THROUGH EXTREME SWRN NEBR INTO WRN KANSAS EXPECTED TO OFFSET THIS AND AID IN ISOLATED SEVERE CONVECTIVE DEVELOPMENT LATER THIS AFTN. HODGRAPHS NEAR THE FRONTAL ZONE SHOW STRONG VEERING PROFLIES WITH HEIGHT AND A STRENGTHENING H85 WIND INTO THIS EVENING. WILL KEEP LOW CHC POPS GOING TIL 03Z FOR SURFACE BASED STORMS. OVERNIGHT...THUNDERSTORMS SHOULD BECOME ELEVATED AS WAA OCCURS AHEAD OF MID LEVEL TROUGH AND WENT WITH LOW CHC POPS ACROSS WRN TWO THIRD. MONDAY...THE ZONAL FLOW OVER THE NRN ROCKIES SHOULD WILL FAVOR A PERSISTENT SFC LOW OVER SERN WY INTO ERN COL. MOST UNSTABLE CAPES SHOULD RANGE FROM 2500-3500 J/KG NEAR AND SOUTH OF HIGHWAY 2 WITH 0-6KM SHEAR AOA 35 TO 40KTS. SVR POTENTIAL FOR INTENSITY AND COVERAGE IS THUS HIGHER. MONDAY NIGHT WILL HAVE A WELL DEFINED LLJ TO SUSTAIN CONVECTION OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE INTO THE OVERNIGHT. HEAVY RAINFALL AND ISOLATED FLASH FLOODING AN ADDITIONAL CONCERN. INSTABILITY REMAINS HIGH INTO TUESDAY. CHANCES REMAIN SLIGHT CHANCE HOWEVER DUE TO UNCERTAINTY OF A DISTURBANCE TO TRIGGER CONVECTION. ANOTHER ROUND WEDNESDAY WITH PRESENCE OF MID LEVEL DISTURBANCE. .LONG TERM (THURSDAY THROUGH SUNDAY)... A STATIONARY FRONT WILL BE LOCATED FROM NORTHWEST KANSAS INTO EASTERN WYOMING SUNDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED TO FORM ALONG THIS BOUNDARY...AND THEN MOVE SOUTHEAST ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN NEBRASKA THROUGH SUNDAY EVENING. A FEW OF THESE STORMS MAY APPROACH THE KLBF TERMINAL...BUT THE LOW PROBABILITY OF THIS OCCURRING PRECLUDES A MENTION IN THE LATEST TAF FCST. OTHERWISE...EAST/SOUTHEAST WINDS ARE FCST TO PERSIST NORTH OF THE STATIONARY FRONT ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA INTO MONDAY MORNING...WITH NO VSBY/CEILING RESTRICTIONS EXPECTED. && .AVIATION... A STATIONARY FRONT WILL BE LOCATED FROM NORTHWEST KANSAS INTO EASTERN WYOMING SUNDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED TO FORM ALONG THIS BOUNDARY...AND THEN MOVE SOUTHEAST ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN NEBRASKA THROUGH SUNDAY EVENING. A FEW OF THESE STORMS MAY APPROACH THE KLBF TERMINAL...BUT THE LOW PROBABILITY OF THIS OCCURRING PRECLUDES A MENTION IN THE LATEST TAF FCST. OTHERWISE...EAST/SOUTHEAST WINDS ARE FCST TO PERSIST NORTH OF THE STATIONARY FRONT ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA INTO MONDAY MORNING...WITH NO VSBY/CEILING RESTRICTIONS EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG/GARNER
Hazardous weather outlook, Jun 22, 2:19 PM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CDT SUN JUN 22 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-232030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 319 PM CDT SUN JUN 22 2008 /219 PM MDT SUN JUN 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE WESTERN HALF OF NEBRASKA. A STATIONARY FRONT IS LOCATED FROM NORTHWEST KANSAS INTO THE NEBRASKA PANHANDLE AND EASTERN WYOMING. THE LOW LEVEL AIRMASS SOUTH OF THE FRONT HAS BECOME HOT AND WELL MIXED...WHILE NORTH OF THE FRONT...EAST TO SOUTHEAST WINDS HAVE MAINTAINED MID 50S DEWPOINTS. ISOLATED THUNDERSTORMS MAY DEVELOP ALONG AND NORTH OF THE FRONT OVER SOUTHWESTERN AND WESTERN NEBRASKA...WHILE OTHER STORMS OVER EASTERN WYOMING AND THE PANHANDLE MAY MOVE SOUTHEAST INTO WESTERN NEBRASKA THIS EVENING. THE COMBINATION OF MODERATE INSTABILITY AND VEERING WIND PROFILES WILL FAVOR A FEW SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE FRONT WILL CONTINUE TO RESIDE OVER THE CENTRAL HIGH PLAINS THROUGH TUESDAY. THIS WILL FAVOR A RISK OF SEVERE THUNDERSTORMS ON MONDAY AND TUESDAY. ANOTHER STRONG FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON THURSDAY AND STALL ACROSS THE CENTRAL PLAINS ONCE AGAIN. THIS WILL PROVIDE AN ADDITIONAL FOCUS FOR THUNDERSTORMS EACH AFTERNOON AND NIGHT THROUGH THE END OF THE WEEK. HOWEVER...THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE RISK OF SEVERE WEATHER AFTER TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND WEST OF A RUSHVILLE TO NORTH PLATTE TO STOCKVILLE LINE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 45 min |
| Jun 23, 5:37 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.